MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRI-SIL® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRI-SIL® FOLEY CATHETER
Catalog Number A947314
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that first foley catheter balloon would not deflate.There were two nurses who attempted but only was able to remove 3 to 4 ml of fluid and still had resistance.Md cut the valve end off of the foley without any additional fluid.The patient was seen by urology and had to go to surgery for removal.There was no evidence of structure issues or foreign bodies to explain the inability to deflate the balloon.Foley was retained and they did not have the packaging for the exact lot number of the catheter involved.Second patient had a foley placed in the labor room, was taken to the or and at some point, the foley came out.It was unclear at this time if by force or a problem with the foley.Again urology was consulted and will need surgery to look for the balloon pieces.When looking at the foley, the end where the balloon would have been was missing.Foley was retained and the packaging was not retained but the cns identified the lot number on the balloon port nghz3408 and manufacturing number 175814.They identified the number matches the product stocked on the 2nd floor in women's & children, ref (b)(4).They did not have another latex-free kit on the unit however they have some individual latex-free foley catheters stocked in other areas.The cns investigated the problem with the bard latex-free foleys and discovered it seems to be related to the surestep version of the lubri-sil catheter trays and not necessarily just to one lot number.The cns tested two of the surestep lubri-sil (latex-free) bard catheters and had issues with inflating and deflating.The advanced version of the bard latex-free catheters did not have these issues.The first attached image bard advanced version shows how the balloon inflates symmetric.The second image, surestep lubri-sil version shows how the balloon was inflating to one side.The cns mentioned that it was very difficult to inflate and deflate.The third image side by side compares the two versions; the one on the left was the advanced, the one on the left was surestep.The last image shows a picture of the surestep lubri-sil version which developed breakage after testing and had a loose shear of plastic at the tip.We also have concerns regarding the 5ml balloon, and the 10ml volume indication on the device and 10ml syringe supplied in the tray.Another concern is that the lot # from outside is the white not matching the lot # on the valve port where the bulb was filled customer also reported that there were product defects across the entire line of latex free silicone foley catheters.The bulbs appear asymmetrical.Lot # nggs1558, lot # nghn0879, lot # ngez3059, lot # nghw1597, lot # nghy3470.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Correction: d,g.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that first foley catheter balloon would not deflate.There were two nurses who attempted but only was able to remove 3 to 4 ml of fluid and still had resistance.Md cut the valve end off of the foley without any additional fluid.The patient was seen by urology and had to go to surgery for removal.There was no evidence of structure issues or foreign bodies to explain the inability to deflate the balloon.Foley was retained and they did not have the packaging for the exact lot number of the catheter involved.Second patient had a foley placed in the labor room, was taken to the or and at some point, the foley came out.It was unclear at this time if by force or a problem with the foley.Again urology was consulted and will need surgery to look for the balloon pieces.When looking at the foley, the end where the balloon would have been was missing.Foley was retained and the packaging was not retained but the cns identified the lot number on the balloon port nghz3408 and manufacturing number 175814.They identified the number matches the product stocked on the 2nd floor in women's & children, ref (b)(4).They did not have another latex-free kit on the unit however they have some individual latex-free foley catheters stocked in other areas.The cns investigated the problem with the bard latex-free foleys and discovered it seems to be related to the surestep version of the lubri-sil catheter trays and not necessarily just to one lot number.The cns tested two of the surestep lubri-sil (latex-free) bard catheters and had issues with inflating and deflating.The advanced version of the bard latex-free catheters did not have these issues.The first attached image bard advanced version shows how the balloon inflates symmetric.The second image, surestep lubri-sil version shows how the balloon was inflating to one side.The cns mentioned that it was very difficult to inflate and deflate.The third image side by side compares the two versions; the one on the left was the advanced, the one on the left was surestep.The last image shows a picture of the surestep lubri-sil version which developed breakage after testing and had a loose shear of plastic at the tip.We also have concerns regarding the 5ml balloon, and the 10ml volume indication on the device and 10ml syringe supplied in the tray.Another concern is that the lot # from outside is the white not matching the lot # on the valve port where the bulb was filled.Customer also reported that there were product defects across the entire line of latex free silicone foley catheters.The bulbs appear asymmetrical.Lot # nggs1558, lot # nghn0879, lot # ngez3059, lot # nghw1597, lot # nghy3470.Per sample received on 09may2024, it was noted that the customer returned additional tray with material# a947314 and lot# nghw2288.
 
Event or Problem Description
It was reported that first foley catheter balloon would not deflate (lot#nggt3607, lot#nghw2288).There were two nurses who attempted but only was able to remove 3 to 4 ml of fluid and still had resistance.Md cut the valve end off of the foley without any additional fluid.The patient had seen by urology and had to go to surgery for removal.There was no evidence of structure issues or foreign bodies to explain the inability to deflate the balloon.Foley was retained and they did not have the packaging for the exact lot number of the catheter involved.Second patient had a foley placed in the labor room, was taken to the or and at some point, the foley came out.It was unclear at this time if by force or a problem with the foley.Again, urology was consulted and would need surgery to look for the balloon pieces.When looking at the foley, the end where the balloon would have been missing.Foley was retained and the packaging was not retained but the cns identified the lot number on the balloon port nghz3408 and manufacturing number 175814.They identified the number matches the product stocked on the second floor in women's and children, re fa947314.They did not have another latex-free kit on the unit however they have some individual latex-free foley catheters stocked in other areas.The cns investigated the problem with the bard latex-free foleys and discovered it seems to be related to the surestep version of the lubri-sil catheter trays and not necessarily just to one lot number.The cns tested two of the surestep lubri-sil (latex-free) bard catheters and had issues with inflating and deflating.The advanced version of the bard latex-free catheters did not have these issues.The first attached image bard advanced version shows how the balloon inflates symmetric.The second image, surestep lubri-sil version showed how the balloon was inflating to one side (lot#nggt3607, lot#nghw2288 ).The cns mentioned that it was very difficult to inflate and deflate.The third image side by side compares the two versions; the one on the left was the advanced, the one on the left was surestep.The last image shows a picture of the surestep lubri-sil version which developed breakage after testing (lot#nggt3607 , lot#nghw2288 ) and had a loose shear of plastic at the tip (lot#nggt3607 , lot#nghw2288 ).We also had concerns regarding the 5ml balloon, and the 10ml volume indication on the device and 10ml syringe supplied in the tray.Another concern was that the lot# from outside was the white not matching the lot# on the valve port where the bulb was filled.Customer also reported that there were product defects across the entire line of latex free silicone foley catheters.The bulbs appear asymmetrical.( lot # nggs1558), ( lot # nghn0879), (lot # ngez3059), (lot # nghw1597), (lot # nghy3470).Per sample received on 09may2024, it was noted that the customer returned additional tray with material# a947314 and lot# nghw2288.
 
Additional Manufacturer Narrative
The reported event is confirmed manufacturing related.The root cause is due to the syringe not working properly.Visual evaluation noted received 1 foley tray in original opened packaging.Upon visual inspection no internal/external damage or holes, rips, tears was found within the components of the tray.Catheter returned with tray was inflated using syringe returned with tray.The catheter inflated with no difficulties.However, the catheter took longer than 5 minutes to deflate.Therefore, the catheter was then inflated and deflated with the in house syringe.With the in house syringe the catheter inflated and deflated with no difficulties.During inflation and deflation of the balloon asymmetrical balloon was present with both the returned and in house syringes with a ratio of 100:0.Also received 6 photo samples.First photo sample shows inflated balloon.Second photo sample shows two catheters being held side to side.Catheter on right indicates no damage and catheter on the left side showcases breakage point.Third and photo samples show external damage.Fifth photo sample compares regular catheter to mushroomed catheter.Sixth photo sample shows external tray label comparing it to product label on inflation cap.Based on physical sample received the reported event is confirmed and does meet specifications which states "catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.".A potential root cause is valve damaged.A dhr review did not show any problems or conditions that would have contributed to the reported event.The labelling review is not required as labelling would not have prevented the reported event.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRI-SIL® FOLEY CATHETER
Common Device Name
FOLEY TRAY SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19267286
Report Number1018233-2024-02603
Device Sequence Number6967673
Product Code EZL
UDI-Device Identifier00801741074134
UDI-Public(01)00801741074134
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K984084
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA947314
Device Lot NumberNGGS0159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/21/2024
06/21/2024
Initial Report FDA Received Date05/08/2024
Supplement Report FDA Received Date05/29/2024
06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown